SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

Troubles with Tramadol (Ultram) addiction

Started by homenet on 03/31/2011 8:38pm

I have had surgery 1/13/2011 for T9-10 herniation (endoscopic discectomy) done in NYU Med Ctr by a good surgeon. After the surgery I needed vicodin and dilaudid for a while. Then I "weaned" to tramadol thinking it was a benign drug to use (I am an RN and very leary of being on narcotics so long). HOWEVER, I did not realize that I was subjecting myself to possibly a worse addiction! Has anyone else had difficulty weaning from tramadol? What happened?

I was put on 50mg tabs 2 every 6 hrs (400mg/day). I've used 3 or 4 doses /day at least. Now that I am trying to get off, I find myself addicted. The other day I didn't need the pain med all day until bedtime. By that time, I was irritable, had chills, flu-like muscle pains (akin to fibromyalgia pain), restless legs, and itching!!! I was a mess! I couldn't get warm despite hot packs all around.

Last night I couldn't sleep and was so itchy, that even benedryl 50mg and creams couldn't calm down for quite a while. My arms are raw from scratching. Sounds like an allergic reaction but I've been on this med for several months. I think my body was reacting to me coming OFF the med!
Also, over the weekend I was extremely short of breath. I was trying to do work around the house at the time. I am a fit 140# 50's woman. Prior to my car accident (injuring 6 discs) I could work out.

I am SO curious if any of you have had any difficulties like this with being on tramadol or getting off of it, what your symptoms were like, and what did you do or are you doing about it...... I have decided personally to wean very slowly off this poison. The other night ago was a taste of detox and I'm not interested in that! I've read about this on the internet and it is FRIGHTENING to say the least. I am pretty sure I'm not crazy : )

Do you find this discussion helpful?
0

4 Responses

Like/Dislike
0

Is this a Joke???? Ultram am I right it`s like a motrin. I think You must mean Oxy cottin 80s or in that line of stuff. I think You can be addicted to most anything Homenet

Like/Dislike
0

Hey Mel......what the heck are YOU on? The same answer FOUR times?! As far as Tramadol, never did me any good and haven't heard of any addictions, but that doesn't mean it can't happen. Certainly sound like addiction withdrawal...or allergic reaction. Don' be afraid of narcotics codeine, morphine, etc. They are far safer than most OTC pain relievers and if you need them, use them. Nobody should have chronic pain in this day and age. I've had two back surgeries and now DDD and another bulging disc. In the meantime I lead a very active life, including playing competitive tennis, taking care of the house and yard and walking/playing with four dogs. I do take narcotics when necessary and get steroid injections regularly. I am blessed with good doctors who care and never tell me to slow down, well mostly because they know in wouldn't work! Good luck "home net" and find a good doctor who will work with you as an individual.

Like/Dislike
0

Thank you, I Have no reason why this post 4 times really. On here if they double post you can`t take it down well guess it works the same 4 times. Best of luck to you I`m in real bad shape on lots of meds. I was told there is no more help for me to deal. Melanie

Like/Dislike
0

Not to get away from you, home net, but Melanie..........what's your story? And BTW, just kidding about the multiple posts......I know it's not your fault. Melanie, sweetheart, there is nothing that is truly hopeless, and you mustn't EVER give up!! As I sit here in my recliner typing on my iPad, I realize part of it is to just get away from the totally aggravating pain in my back and leg. I just got another IM steroid injection yesterday plus something called a "medrol pack ", which is something new to me. I guess they are just steroids by mouth (methylprednisalone), with instructions to start out with a huge initial dose and taper off during the next week. As long as it doesn't make me sick, I'm ready to try anything to avoid surgery. Let me know how y'all are doing. Jeanne

SHOW MAIN MENU
SHOW SUB MENU
Cancel
Delete